Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SDLLHS

Accutane Daily Logbook

Hi there...

My name is Sam, I've had acne since I was in Elementary school. I remember seeing a little pimple here in and there in even 4th grade. By middle school it was a little more frequent but not any more numerous. Now, at the age of 16, and in high school, my acne has become painful, scarring, and hard to look at.

I've previously been prescribed to acne medications such as:

Differin - Nightly drying agent

Duac - Morning anti-bacterial

Brevoxyl Wash - Benzoyl Peroxide wash

Doxycycline - I was prescribed to this for about a year.

Tazorac - I'm not even quite sure what this does, but after weeks of using it, it just made my skin amaingly red (comparable to a skittles package) and kinda itchy (nothing severe, just dry).

I've also tried numerous types of vitamins and watching things in my diet to no success.

My jeans simply say, "Your gonna have acne, both your parents had, and you will have it to!"

So... here goes 6 months of my trial of Accutane, and 7 months of me reporting to you guys. Start Date: 6/28/05 Approx. End Date: 12/28/05

Share this post


Link to post
Share on other sites

June 28th, 2005

This is my prescription day, had my dermo appointment at 8 am, so i immediately brought it in for a prescription. My prescriber requested that I eat less triglycerides (fast food), and take 2 pills on even days and 1 pill on odd days.

I recieved 50 caps. of Amnesteem (isotretinoin) @ 40 mg (Amnesteem is simply the generic for Roche's Accutane)

So... I had to take 2 pills today.

Report: eusa_dance.gif A-OK, no problems were noticed. Pills went down well and had no side effects whatsoever.

Share this post


Link to post
Share on other sites

man, sounds good... the fun starts when u get the initial breakout and u can like tell the gory info on ur update!!! eusa_dance.gif . u prolly shouldn't update everyday tho, will be way too much trouble for u prolly and u won't get there everyday but like do it like every few days is easy as aye... and u get all the info onto ur log... i am like trying to sound like a log expert here when really i'm not but yeh, that's just what i did doubt.gif

Share this post


Link to post
Share on other sites

June 30th, 2005

Report: Today was a 2 pill day, no side effects noticed. It was a beautiful day outside today, so I couldn't resist getting some sun, so I went outside for about 30 mins with no sunscreen.

Share this post


Link to post
Share on other sites

July 1st, 2005

Report: Today is a 1 pill day. In the morning, I noticed slight peeling above the lip, and on the chin area. Obviously, was most likely because the prolonged sun exsposure the day before.

Share this post


Link to post
Share on other sites

no sunscreen for half an hour? what a risk taker my friend! You are crazy!

kidding by the way. I know being on accutane for the first time is scary hang in there though i'm sure you'll be loving it by the end of 5 months. I actually started my first course I think around the same exact time of the year you are starting yours but 2 years ago. December will be a good month. I'm halfway through my 2nd course now hopefully you wont need a second course though.

good luck.

Share this post


Link to post
Share on other sites

Congratz...

My derm appointment is September 16th....I went in last month and my doctor put me on Tazorac and some lame-o antibiotic which I took like 10 pills of and stopped, it's not even worth swallowing, those things do nothing, lol. Ampicillin to be exact.

Tazorac made my skin incredibley smooth, not red nor dry (except the first 2 days), but I got ONE semi-large pimple and it looks like it's indented a tiny tiny bit...So I stopped using that too. I'm not going to risk it if it's going to scar me. I've never gotten scars like that before.

If they don't give me Accutane on the 16th like they said they will, I'll go insane. 5 years with acne is a bit rediculous, I'm tired of it.

Share this post


Link to post
Share on other sites

July 3rd, 2005

Report: 1 Pill Day. Hmmm... I'm hoping i'm not going to be as red as a Skittles package soon, but I'm drying out instantaneously. I guess that is good thing considering that the dermo. said it should take less than a month to begin to dry out, but it's just surprising since it's in the first week. At this point, my face is quite red, and i'm peeling on my nose and above my lip. Ughh... This is definitely drying me out. My first week aniversary is tomorrow, and other than the normal side effects, all is well. I'm happy to be making an attempt to change my face. Wish me luck, and have a faboulous 4th of July.

-Sam eusa_dance.gif

Share this post


Link to post
Share on other sites

July 8th, 2005 : 1 Week, 4 Days

Report: Sorry I haven't updated in a while, but all is well, other than the drying in my face. Aquaphor IS AMAZING!!! It simply treats all dryness, and since it's kinda oily it lasts a long time on the skin, and it's great as a chapstick type moisturizer too.

TTYL

-Sam

Share this post


Link to post
Share on other sites

July 15th, 2005 : 2 Weeks, 4 Days

Report: Well... I'm back from a vacation in Los Angeles. Got a bit of sun, but thankfully no sunburning. wub.gif So... The big news for right now... I have chapped lips, and chaffed skin, along with back aches and have had three bloody noses in the last three days (which is definitely very wierd). It's a bummer, but if that's the worst of it, I can handle that for 6 months. eusa_doh.gif I'm gone for a week in Mexico, going to build a house for a family in Juarez. Therefore, I'm not going to be able to report on my progress for a week. cool.gif Hopefully I'll make it through Mexico without third degree burns, jk... eusa_shifty.gif

TTYL

-Sam

Share this post


Link to post
Share on other sites

July 28th, 2005 : 4 Weeks, 3 Days

Report: Huh... Am I beginning to see a change? I'm not quite sure, but I think that my skin might be a little better now, but I'm open to a lot more change. neutral.gif All else seems to be the same, I got a really bad sunburn that was 2nd degree with browning and blistering. It's beginning to go away, but geese, it's itchy and very dangerous. doubt.gif Uggh... Slight body aching... Dry skin, and other than that, all is well.

TTYL

-Sam cool.gif

Share this post


Link to post
Share on other sites
July 28th, 2005 : 4 Weeks, 3 Days

Report: Huh... Am I beginning to see a change? I'm not quite sure, but I think that my skin might be a little better now, but I'm open to a lot more change.  neutral.gif  All else seems to be the same, I got a really bad sunburn that was 2nd degree with browning and blistering. It's beginning to go away, but geese, it's itchy and very dangerous.  doubt.gif  Uggh... Slight body aching... Dry skin, and other than that, all is well.

TTYL

-Sam  cool.gif

Share this post


Link to post
Share on other sites

July 30th, 2005 : 4 Weeks, 5 Days

Report: So I went and saw my dermo yesterday, all is well... I'm continuing on 40 mg, Once on odd days, Twice on even days. My blood test was alright, so everything is full steam ahead. My lips are becoming cracked and chapped regardless of how much water I drink or how much Aquaphor I put on, it only lasts about an 30 mins to an hour. Slight fatigue and aching is noticeable. My doctor said it was because of the slightly higher dose versus my body weight. He said there is no need to change anything unless it's a constant state of achyness. My next dermo appointment is on Sept 2nd.

TTYL

-Sam neutral.gif

Share this post


Link to post
Share on other sites

Sep. 5th, 2005 : 10 Weeks : 70 Days

Report: Sorry I haven't reported in a while, but the skin looks to be getting better. Unfortunately my cheeks are kinda cysty or scabby right underneath my eyes. To be honest, it's disgusting. mad.gif A lot of scars are appearing, but thats normal, and seems to be a sign of improvement. eusa_dance.gif My back seems to hurt a lot still, but its definitely bearable. In conclusion, I've got my fingers crossed, and there definitely is some improvement. I'm thinking about the possibilities for improvement, and ready for it, it just takes time.

-TTYL

Sam

razz.gif

Share this post


Link to post
Share on other sites

October 30th, 2005 :.:.: 125 Days :.:.:

Report: I've had a rapid stream of bloody noses. I dont know why, other than the fact that accutane dries everything out. :cry: Things look like their improving, and I found out that the treatment only lasts 5 months rather than 6. :cool: So, in early December, I will have new skin. My next dermo appointment is the 4th of November, this Friday, but my triglycerides have been going to extreme levels, so I must get healthier, and eat healthier. :pray: I'm hoping that everything will go well, and I will successfully complete all of the blood tests. If I can't get this last month done, :wall: it would suck so bad... Things are going well... But I'll keep you guys posted. So far, 4 months in, it's worth it. :clap:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×